Can you cut synthroid in half

Common Questions and Answers about Can you cut synthroid in half

synthroid

T4 has a long half life and stays in your body for weeks. So, you don't have to take exactly the same dose every day (a weekly average is more important than an exact daily amount). If I were you, I'd split the 88 into four quarters (approximately 22 mcg each) and take one of those quarters every other day. That will give you an extra 11 per day, which will be 99 (very close to 100). Don't trust your memory; get a calendar to write down what you take every day.
After cutting the tablets and trying different amounts, and still feeling some hyper and somewhat racy heart - I asked the doctor to prescribe 5 mcg tablets that I could take one or two a day or cut in half if need-be. I also asked him if I should stay with .75 mcg Synthroid and he said yes. It has been about 10 days on this and I have basically only taken 5 mcg a day and even that makes my heart racy at times.
(Can cause symptoms) Go up on the dose every 10 days or so until you get to 100 mcg. (you can cut your old pills in half to do this.) Then stay at 100 for 6 weeks and retest blood. I'm sure you will even have to go higher, but wait until labs and take it slow. Good luck and God Bless!
Endo will probably want to own test anyway. You can always cut med. in half to get a smaller dose, but I don't like doing that because I have found that even with a pill cutter, the pill has some crumble. Therefore, it is really not known how much dose we are really getting. The crumble part might be enough to throw off levels considering it will be cut daily. You might get more one day and less another day. I'd prefer alternating days, skipping a day, etc., whatever it takes.
Your triloddothyronine Free Serum is Free T3, that would be the bottom level, When you were on Armour, Did anyone advise you to split your dose and take 1/2 in the Am and the other half in the afternoon?
I did not take synthroid thinking that was only thing I changed. Today, my dizziness is better but slightly still there. Can synthroid at higher dosage for people cause dizziness? I was mostly symptom free as a hypothyroid person. Only thing I've noticed is more hair dropping off, outer half of eye brow getting thinner and sometimes general lack of energy. I'm normally very energetic, so I did not notice that too much. Thank you for any info.
i wish i knew more to tell you stella seems to know alot in here. i hope new doc works for u from what ive seen we needtosee an endocronologist i know i cant afford it and that just adds to the frustration. Helps out there for a price.
Do not let anyone push you further than you can go. It is now all about you. You will be exhausted at any given moment. research all you can.. stay on the internet and go to the library and learn about your condition....
Thank you so much for all of the replies. I think I am going to try taking it later in the day in a whole dose first. I have taken it the past 2 days in the morning with my Synthroid. I felt great until about 3PM so maybe taking it later will help. I normally feel good in the morning anyway... Hopefully this will help as I am still on the lower end of the free T3 range and maybe once I get to the upper end...I will see some changes :) Thanks and Happy New Year!!!!
Not only that but he told me to cut my synthroid in half and take it 2 times a day. I took one-half at 7 am and by 2:00 pm I was extremely nervous. I took the other half then. I don't know if it was the synthroid or not as I also didn't take any lorazapam today at all. I only took 1/2 .5 yesterday of the lorazapam. It could have been that. I really don't know. Anybody got any suggestions about any of this. How bout anybody that takes their synthroid in two doses.
Now I ve been on Synthroid for those 3 weeks, and I was started of with 88mcg, and I started getting heart palpitations etc...my doc. said that I should cut in half... but when I told him that I felt like my hair was shedding even more, he said it was normal because my thyroid is sluggish... but isnt Synthroid supposed to make it better?? I feel like its getting worse and worse... could it be something else?
It does take patience because it takes time for these meds to level out in your body so you can move on to the next step, but hang in there, you can do it.
i am very sensative to meds and I always take the lowest dose possible to start or will sometimes cut my dose in half. Any information or suggestions would be greatly appreciated. Thank you..
your tsh is jsut a tad high and that may be why the endo wants to put you on synthroid. when I had my goiter my thyroid test came out "normal" but I ma pretty sure I was hypothryoid.I had all the classic symptomsplus a tennis ball sized goiter tht had dropped below my sternum.If the goiter is causing you to not breathe right or is compressing your esophagus It may be better to opt for the surgery.I do know the med can stop the goiter from growing but it wont shrink it.
MD, but get copies of the medical records from the doctor who is referring you there so you know why you are going there. Steroids can cause swelling to your tissue, but that shouldn't be the reason for sending you there. I would also get another Endo MD. I also had an allergic reaction to Synthroid, but I immediately went on a different thyroid medication. Did your Endo. MD order labs for you about a month after changing over to Armour? He should.
Only you can weigh the pros & cons on having it removed. Some people claim they have never felt better once the dosage was correct, others say they still feel horrible. For me personally, I did not have any issues after the TT (16yrs ago).
I think you are right on the synthroid dosage. I felt very good this morning but started running down in the p.m. and took the other half. My doctor doesn't seem to know a whole lot about dosing the cytomel. She looked at some papers that I brought in about trying cytomel and it suggested 5 mcg x 2. On my labs 3 months ago, my t3 was 2.2 (I was on 100 mcg levothyroxine) but my t3 has risen to the present point of 2.7 without cytomel. I get confused about these numbers at times.
What stage of menopause are you in, or have you even started? Cold sweats can be caused by fluctuating reproductive hormones. Have you had your levels checked?
The dr has been keeping an eye on her thyroid since she has high antibodies and with my history so that's why she decided to give her generic synthroid to see if that helps. She is cutting her pills in half until she got her test results.
Personally, I see no difference in them. Why would you change something that has been working well for you? It doesn't make sense to me. Have FT3 and FT4 tested...this is very important.
I did just read that you can take synthroid at bedtime, if it doesn't interfere with your sleeping. But I'd ask your doctor before changing your schedule.
This is only my experience, but Barb has also advised that it sounds like 50mcg was too high a dose to start - and I saw on the specialist forum that monitored dose increases can be done fortnightly. Then if you cut back too much, you end up where you were...but it's all so very slow moving! All the best for your visit; being hypo affects the whole body, so I'm hoping for you that it's just the hypo giving you symptoms, and that the meds can get sorted for you.
It does mean that I still have the residual amount of Synthroid in my system given its long half life but it would have been too risky to totally stop meds.
I do believe in them under a professionals advisement and your thyroid treating doctor, but as an add to t4 supplement. if you are going to wing off synthroid, I suggest you do in under your thyroid treating doctors guidance. from one thyroid patient to another, I think you will be making a mistake and possibly healthwise. you could go way hypo causing irreversable health damage, not to mention coma and/or death. or causing symptoms more horrendous than hair lose and weight.
Others can't take Synthroid. It's all crazy and many will tell you it's all in our heads but I disagree - some of us are very sensitive to specific medications. Just don't get between me and my Synthroid.
While there aren't very many side effects of too much vitamin B12 to be concerned with, there are a few things you should be on the lookout for if you are supplementing vitamin B12. •In rare cases, excess B12 supplementation may cause some numbness or tingling in the arm, hands and face. •Excess vitamin B12 may contribute to anxiety symptoms such as panic attacks. •Too much vitamin B12 may contribute to or cause insomnia.
I am tweeking the **** out of this synthroid too ...I did 100 then cut it in half when I got too hyper...then noticed I was to hypo again...it is a rotten see-saw effect. Just when I think I have my dose right I slowly relize I am hypo again...I hate this I just wanna be a kid again and feel good. Is any body feeling depressed on sythroid??? I am never depressed but lately I am so down I feel like giving up on it all and I know its just not me...
I've seen a couple of Endos, and they are people just like your GP is a person. "Endo" doesn't mean "expert". "Endo" means "come back in three months". Except there aren't any appointments available in three months. If your hormones shift such that your TSH drops six points in a month, you are going to feel bad. That is just the way it is.
Do you think this is the best way for me to take the Cytomel? 2. Do you think the reduction in Synthroid is a good one - enough? 3. I have read that you can take Cytomel with food to cut down on the "rush" or possible heart racing - the instructions with the Cytomel don't say you have to take it on an empty stomach. Do you recommend that? I have heard that that would make it more like a time-released version of T3?
MedHelp Health Answers